MAUDE Adverse Event Report: COVIDIEN RADIOFREQUENCY GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN RADIOFREQUENCY GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number RFG2
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a rfg2 generator for repair.It was alleged that smoke was observed at the back of the device and the device was immediately removed.It is reported that the power supply rf controller pca was damaged and must be changed.The device was cleaned and disinfected.There was no patient harm reported for this event.
 
Additional Manufacturer Narrative
Device evaluation summary: the power supply and rf controller pca were changed at service.The generator was able to pass functional and safety testing after the generator components was replaced.It was verified the generator passed electrical safety standard iec 62353 prior to release.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RADIOFREQUENCY GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6507811
Report Number2183870-2017-00180
Device Sequence Number1458247
Product Code GEI
UDI-Device Identifier10884521140394
UDI-Public10884521140394
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRFG2
Device Catalogue NumberRFG2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
05/15/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date06/12/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1